Alert archive / Nebraska / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 123, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 8, 2017, 4:25 PM CDT for Wheeler County, Nebraska. It was in force for 50 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 8, 2017, 4:25 PM CDT (21:25 UTC)
- Expired
- Jul 8, 2017, 5:15 PM CDT
- In force
- 50 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Wheeler County, NE
The radar
The Grand Island radar (KUEX), 169 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 8, 4:42 PM CDT | HAIL 1 | 4 S Bartlett, NE | MEASURED 0.70 INCHES OF RAINFALL ALSO. |
| Jul 8, 5:07 PM CDT | TSTM WND GST 60 | 7 S Bartlett, NE | LAWN CHAIRS BLOWN AROUND AND TREES IN FULL MOTION. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 9.4 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1992 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
267
WUUS53 KLBF 082125
SVRLBF
NEC183-082215-
/O.NEW.KLBF.SV.W.0123.170708T2125Z-170708T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
425 PM CDT SAT JUL 8 2017
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
Southern Wheeler County in north central Nebraska...
* Until 515 PM CDT
* At 424 PM CDT, a severe thunderstorm was located over Bartlett, or
26 miles northeast of Ord, moving south at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Bartlett, Ericson and Pibel Lake State Recreation Area.
This includes Highway 281 between mile markers 132 and 146.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4175 9869 4195 9867 4197 9840 4186 9829
4174 9830
TIME...MOT...LOC 2124Z 354DEG 7KT 4187 9856
HAIL...1.00IN
WIND...60MPH
$$
Taylor2 follow-up statements
842
WWUS53 KLBF 082144
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
444 PM CDT SAT JUL 8 2017
NEC183-082215-
/O.CON.KLBF.SV.W.0123.000000T0000Z-170708T2215Z/
Wheeler NE-
444 PM CDT SAT JUL 8 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR SOUTHEASTERN WHEELER COUNTY...
At 443 PM CDT, a severe thunderstorm was located 4 miles south of
Bartlett, moving southeast at 15 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Pibel Lake State Recreation Area.
This includes Highway 281 between mile markers 132 and 140.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4175 9869 4185 9862 4192 9839 4186 9829
4174 9830
TIME...MOT...LOC 2143Z 337DEG 15KT 4182 9852
HAIL...1.25IN
WIND...60MPH
$$
Taylor548
WWUS53 KLBF 082217
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
517 PM CDT SAT JUL 8 2017
NEC183-082226-
/O.EXP.KLBF.SV.W.0123.000000T0000Z-170708T2215Z/
Wheeler NE-
517 PM CDT SAT JUL 8 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WHEELER COUNTY
HAS EXPIRED...
The storm which prompted the warning has moved out of the area.
Therefore the warning has been allowed to expire.
LAT...LON 4175 9869 4185 9862 4192 9839 4186 9829
4174 9830
TIME...MOT...LOC 2216Z 354DEG 7KT 4176 9851
$$
TaylorWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 2:37 PM CDT, 1 hour 48 minutes earlier.
Area forecast discussion, Jul 8, 2:37 PM CDT, 1 hour 48 minutes before
Area Forecast Discussion National Weather Service North Platte NE 237 PM CDT Sat Jul 8 2017 .SHORT TERM...(This evening through Sunday) Issued at 236 PM CDT Sat Jul 8 2017 A weak surface low centered between Ainsworth and Broken Bow this afternoon will weaken this evening. Isolated to widely scattered thunderstorms will be possible this evening in the vicinity of the low, where weak surface convergence is noted along a couple of surface boundaries. Otherwise a mostly clear sky is expected with lows in the upper 50s and 60s. Hot weather is expected Sunday to the west of surface trough which will be located just east of the area. Mid to upper 90s are likely at most locations, along with drier air as dew points fall into the mid 40s to mid 50s as southwest winds advect drier air northeast across the area. Have removed all pops for Sunday as really no focus with surface trough to our east. .LONG TERM...(Sunday night through Saturday) Issued at 236 PM CDT Sat Jul 8 2017 Upper level high pressure centered across the southern Rockies, will slowly drift north and be centered across the central Rockies by weeks end. This keeps flow aloft mostly northwest through the period. Gradually rising heights aloft through the week will keep thunderstorm chances low, but not zero. Subtle waves within northwest flow will have to be evaluated on a daily basis to see where and when a few thunderstorms could develop. Otherwise very hot week in store, with GFS ensemble indicating highs potentially around 100 give or take a few degrees through the entire upcoming week. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 109 PM CDT Sat Jul 8 2017 Expect scattered high cloudiness of 20000 to 25000 FT AGL over the next 24 hours across western and north central Nebraska. Isolated thunderstorms are possible across central and southwestern Nebraska later this afternoon into the evening hours. Due the expected isolated coverage of the storms, will forgo mention of them in the 18z TAF issuance. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Taylor LONG TERM...Taylor AVIATION...Buttler
Hazardous weather outlook, Jul 8, 3:35 PM CDT, 50 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 335 PM CDT Sat Jul 8 2017 NEZ004>010-022>029-035>038-056>059-069>071-094-092045- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 335 PM CDT Sat Jul 8 2017 /235 PM MDT Sat Jul 8 2017/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. A few thunderstorms will be possible this evening, mainly south of a line from O'Neill to Ogallala. A strong storm is possible. The main weather threats will be strong gusty winds, hail up to nickel size and lightning induced grass fires. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. Isolated thunderstorms are possible each day, mostly during the late afternoon and evening hours. At this time, the threat for organized severe storms is low. Hot temperatures will settle into western and north central Nebraska Sunday through Wednesday with readings approaching or exceeding 100 degrees in many areas. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte Taylor
In the hours before
Local storm report, Jul 8, 10:46 AM CDT, 5 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1046 AM CDT SAT JUL 08 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM HAIL 3 SE HYANNIS 41.97N 101.72W
07/07/2017 E1.00 INCH GRANT NE PUBLIC
&&
CBUTTLERLocal storm report, Jul 8, 11:15 AM CDT, 5 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1115 AM CDT SAT JUL 08 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM HAIL 12 N HYANNIS 42.17N 101.76W
07/07/2017 E1.75 INCH CHERRY NE PUBLIC
GOLF BALL SIZED HAIL BROKE TWO WINDOWS AT A HOMESTEAD
AND PRODUCED MINOR VEHICLE DAMAGE.
&&
CBUTTLERLocal storm report, Jul 8, 11:27 AM CDT, 4 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1127 AM CDT SAT JUL 08 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 PM TSTM WND GST 2 S LAKESIDE 42.03N 102.46W
07/07/2017 E52 MPH SHERIDAN NE PUBLIC
THUNDERSTORM WINDS ESTIMATED AT 60 MPH BLEW AN ANCHORED
TRAMPOLINE 20 YARDS INTO A POWER LINE WHICH BROKE.
&&
CBUTTLERLocal storm report, Jul 8, 11:48 AM CDT, 4 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1148 AM CDT SAT JUL 08 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 AM TSTM WND GST 32 N OSHKOSH 41.87N 102.34W
07/08/2017 E60 MPH GARDEN NE PUBLIC
&&
CBUTTLERLocal storm report, Jul 8, 11:57 AM CDT, 4 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1157 AM CDT SAT JUL 08 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 PM TSTM WND GST 2 S LAKESIDE 42.03N 102.46W
07/07/2017 E60.00 MPH SHERIDAN NE PUBLIC
THUNDERSTORM WINDS ESTIMATED AT 60 MPH BLEW AN ANCHORED
TRAMPOLINE 20 YARDS INTO A POWER LINE WHICH BROKE.
&&
CBUTTLERThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 7:27 PM CDT | Special Weather Statement | LBF | Sheridan | 48 min |
| Jul 7, 7:34 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 56 min |
| Jul 7, 7:54 PM CDT | Special Weather Statement | LBF | Deuel | 51 min |
| Jul 7, 8:01 PM CDT | Severe Thunderstorm Warning | LBF | Garden, Keith | 30 min |
| Jul 7, 8:31 PM CDT | Special Weather Statement | LBF | Grant | 44 min |
| Jul 7, 8:39 PM CDT | Severe Thunderstorm Warning | LBF | Cherry, Grant | 66 min |
| Jul 7, 8:41 PM CDT | Special Weather Statement | LBF | Deuel | 49 min |
| Jul 7, 9:15 PM CDT | Special Weather Statement | LBF | Deuel | 45 min |
| Jul 7, 9:19 PM CDT | Severe Thunderstorm Warning | LBF | Deuel | 41 min |
| Jul 7, 9:42 PM CDT | Severe Thunderstorm Warning | LBF | Arthur, Grant | 63 min |
| Jul 7, 9:57 PM CDT | Special Weather Statement | LBF | Sheridan | 48 min |
| Jul 7, 10:40 PM CDT | Special Weather Statement | LBF | Arthur | 50 min |
| Jul 7, 10:42 PM CDT | Special Weather Statement | LBF | Sheridan | 48 min |
| Jul 7, 11:24 PM CDT | Special Weather Statement | LBF | Cherry | 51 min |
| Jul 7, 11:27 PM CDT | Severe Thunderstorm Warning | LBF | Cherry, Garden, Grant, Sheridan | 48 min |
| Jul 7, 11:34 PM CDT | Special Weather Statement | LBF | Arthur | 41 min |
| Jul 8, 12:11 AM CDT | Severe Thunderstorm Warning | LBF | Garden | 64 min |
| Jul 8, 12:56 AM CDT | Special Weather Statement | LBF | Deuel | 49 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.